Ideal Protein Diet - Not as Easy Road




View Full Version : Not as Easy Road


qsuzi1
04-22-2012, 05:21 PM
I am trying to focus on my 13 lb weight loss in 4 weeks, with 1 lb only lost in Week 4. I have been very successful on a protein-focused diet and calorie restricted diet before with few issues. Although I did research on the IP diet before I started, I have had more issues than I expected. The stomach issues continue, feeling weak overall, sometimes a little dizzy, but energy has improved recently. Part of these symptoms may be because I started blood pressure medicine 3 weeks ago. While I realize we all lose weight differently and experience issues, my sis is eating an extra packet and also using muscle milk (8oz) daily but has lost 12 lbs and her issues are less severe and frequent. At this point, I'm going to continue for another 2 weeks and re-analyze my choice. Will have weigh in and inches lost measured Tuesday - inches lost are important. Weight loss so far is 2 lbs but recent weeks I actually gained back a pound of what I lost earlier in the week. I have stringently keep with the diet although coach access is another issue. Need a pep talk please and advice or hints would help. On a positive note, the members on this board and information have been so helpful. THANK YOU!


Ishbel
04-22-2012, 07:19 PM
The meds would have something to do with it I'm sure, are you getting your salt and water in? What kind of stomach issues? What does your coach say??

You won't always have great weeks...check out my stats as long as you're still losing then just keep trucking. As hard as it is, don't compare yourself to others. This is your weight loss journey not anyone elses!

Give us a little more info??

Momto2cs
04-22-2012, 08:21 PM
Yes, ishbel has the history to show how great the journey can be, but how frustrating some weeks are! Keep at it and you will lose.


qsuzi1
04-22-2012, 08:45 PM
The meds would have something to do with it I'm sure, are you getting your salt and water in? What kind of stomach issues? What does your coach say??

You won't always have great weeks...check out my stats as long as you're still losing then just keep trucking. As hard as it is, don't compare yourself to others. This is your weight loss journey not anyone elses!

Give us a little more info??
Thanks for your comments and encouragement Ishbel and momto2cs. I am getting my salt and definitely water in. Is there a specific reason you mentioned salt? Stomach issues are cramping/stomach aches. This issue is better but still an issue since I starting taking omeprazole magnesium daily. Coach is available on weigh in and measure days only which are every two weeks. Maybe there will be something helpful in any answer or comments I will get.

Ishbel
04-22-2012, 08:53 PM
Salt can sometimes help with the dizzy, I have low blood pressure normally but not on any type of medication (I AM NOT A DOCTOR). The potassium pill can sometimes bother your tummy, switch it from morning to night and take your calcium at other times of the day (they aren't suppose to be taken together). Switching it to night means you're taking it with food so it shouldn't bother as much (if that's what it is!)

You can't send texts or emails to your coach??? If not, think about finding a new one??? Coach's should be available...I can see if they can't be available immediately but they should always be within reach. :/

How much water are you taking in?

Momto2cs
04-22-2012, 08:54 PM
I exercise a lot. If I don't get enough salt I am dizzy and crampy...

qsuzi1
04-22-2012, 09:31 PM
Salt can sometimes help with the dizzy, I have low blood pressure normally but not on any type of medication (I AM NOT A DOCTOR). The potassium pill can sometimes bother your tummy, switch it from morning to night and take your calcium at other times of the day (they aren't suppose to be taken together). Switching it to night means you're taking it with food so it shouldn't bother as much (if that's what it is!)

You can't send texts or emails to your coach??? If not, think about finding a new one??? Coach's should be available...I can see if they can't be available immediately but they should always be within reach. :/

How much water are you taking in?
I'll try your advice on potassium at night and not as the same time as calcium. Have mostly been taking with food but still an issue. E-mails can go unanswered for days or longer. Clinic has only 11 IP clients and she is key medical assistant as her main job and is crazy busy. I am going to ask her to contact another coach at a different location in town and brief them about me so that this might be an alternative. Most questions on can you use this or that can wait but others like issues and advice are of concern. I drink at least 64 ounces and usually 80 ounces of water daily. Thank you so much for taking the time to help me.

Momto2cs
04-22-2012, 10:29 PM
We are all here to help if we can.

patns
04-22-2012, 10:39 PM
I'll try your advice on potassium at night and not as the same time as calcium. Have mostly been taking with food but still an issue. E-mails can go unanswered for days or longer. Clinic has only 11 IP clients and she is key medical assistant as her main job and is crazy busy. I am going to ask her to contact another coach at a different location in town and brief them about me so that this might be an alternative. Most questions on can you use this or that can wait but others like issues and advice are of concern. I drink at least 64 ounces and usually 80 ounces of water daily. Thank you so much for taking the time to help me.

If you blood pressure is low the water may effect that too.

Ishbel
04-22-2012, 10:49 PM
I drink 100 oz a day...I drank more at the beginning and slowly adjusted it over time....something to think about.

galpal445
04-23-2012, 08:28 AM
Are you able to monitor your blood pressure at home? I did and as I lost weight the meds were bringing my pressure down too low so the doctor adjusted them. I was on 2 different meds and now I'm down to 1. But one of my symptoms of the too low blood pressure was having no energy at all. Do Not stop taking those meds without your doctor's permission though as you may need to be tapered off of them when it is decided you don't need them any more.

I used to take omeprazole too. I took it at night though because my acid reflux was at its worst then. I have been able to discontinue that also. Now when I have any acid symptoms, I chew a sugar free Tums tablet and it takes care of the burning sensation. I don't even have to take the 2 tablets it recommends, one does the trick for me. I am assuming when you talk about "stomach issues" you are talking about acid indigestion...but if I am wrong please ignore everything else I am telling you.

I suggest you continue to take your Potassium in the morning but make sure you have eaten first and drink lots of water with it. For someone who has GERD (I am assuming that is why you need to take the omeprazole) taking something that may irritate your stomach is even worse at night and cause more problems for you. Try the sugar free Tums if the acid kicks up after taking the Potassium (it is permissible to take these when you are taking omeprazole).

Good Luck!

Sewmam
04-23-2012, 08:51 AM
I would also suspect the blood pressure med - I was on 3 of them and dropped them one by one. Do you have a cuff to use at home? It's worth investing in if you tend to have BP issues.

re. the stomach/gut - I have always had problems with irregularity and IBS and this diet made it even worse. I take psyllium every day, and there are other forms of fiber that folks take here. Might be worth looking into as well.

I started out taking 2 omeoprazole but have been able to take 1 as the pounds came off and there was less pressure on the stomach. I may always take the 1 because I have a hiatal hernia that allows the acids to go up, but maybe someday I can handle that with diet too.

Good luck - hope you feel better...

Chloe222
04-23-2012, 09:01 AM
Suzi,
You probably don't need this given your experience and knowledge level, but there are a series of short (2-4 min) videos on the web that one of the IPeeps found and posted this weekend. These videos are meant for the coaches at the clinics to send out to their clients and the videos answer the most common questions. They have the first 14 days of videos posted as samples. There's at least 1 that is relevant to your condition. These are produced by a doctor and there's some really good info. Here's the link: There's at least 1 that is relevant to your condition. These are produced by a doctor and there's some really good info:
http://www.idealcoaching.tv/video-samples.html

Please let us know how it goes and keep talking to us, we're here to help each other every step of the way.

qsuzi1
04-23-2012, 10:54 AM
I'm so touched by the amount of caring members show and I can see I'm not alone in these issues. That REALLY helps. Ishbel recommended potassium at night and galpal in the morning so now what do I do. :)

Ishbel
04-23-2012, 11:05 AM
try both - see what it does for a few days, you don't HAVE to stick to one or the other, it's about how you feel....:)

I too was on an HP inhibitor for a hiatus hernia...having them at different times of the day doesn't bother me...but I know if I don't get the potassium in right after the ip shake then it bothers my tummy. I just have a friend who had to switch up her potassium because it bothered her tummy that's all.

Momto2cs
04-23-2012, 11:17 AM
The potassium kills my stomach unless I take it with a full meal!